MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IGA GEN.2, COBAS C503; IMMUNOGLOBULIN A

ROCHE DIAGNOSTICS IGA GEN.2, COBAS C503; IMMUNOGLOBULIN A
Catalog Number 08057885190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Both samples from the patient were requested for investigation.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for tina-quant iga gen.2 (iga-2) on a cobas pro c 503 analytical unit.The initial run of the patient sample from the primary tube produced an alarm with no numeric result.The sample was re-centrifuged and repeated in a cup and another alarm was received with no numeric result.The sample was repeated and the result was 0.827 g/l.This result was reported outside of the laboratory.On (b)(6) 2021 the doctor complained that the low result was not plausible.This was also confirmed by the results from electrophoresis and immunofixation testing.On (b)(6) 2021 the customer repeated the original sample twice with results of 96.4 g/l with a data flag and 97.8 g/l with a data flag.On (b)(6) 2021 a new sample was obtained and the initial result was 94.7 g/l with a data flag.This sample was repeated with a result of 65.4 g/l with a data flag.On (b)(6) 2021 the original sample was run again and the result was 463 g/l with a data flag and the repeat was 67.0 g/l with a data flag.This sample was also run by a 1:10 dilution with calculated results of 62.8 g/l and 66.0 g/l.The customer stated both samples were hemolytic.All initial results were run in normal mode and the repeat tests were by automatic repeat with decreased sample volume.The c503 unit serial number was (b)(4).
 
Additional Manufacturer Narrative
Both samples were received for investigation and tested with iga-2 reagent lot 493181 on a c503 analyzer.The customer's results were partially reproduced at the investigation site.The normal measurement of each sample produced sample flags with no numeric result.When the sample was automatically diluted 1:10 and 1:20 the same sample flag with no numeric result was produced.When the sample was run in decreased mode, valid results were received: 62.8 g/l (sample 1) and 65.6 g/l (sample 2).When the sample was manually diluted, valid results were received: 6.14 g/l (sample 1, 1:10), 3.21 g/l (sample 1, 1:20) and 6.34 g/l (sample 2, 1:10), 3.31 (sample 2, 1:20).Sample 1 showed a very high hemolysis (h) index of 833.The sample flag received indicates a high iga concentration in the sample that exceeds the upper limit of the primary measuring range of 8 mg/l.The results from the investigation in decreased mode and the results manually diluted correlate well to the results of 60 g/l for both samples and also match the customer's electrophoresis results.The customer's low result of 0.827 g/l was due to clots in the primary tube of the sample that was re-centrifuged and aliquoted for further measurements; the needle was blocked causing an insufficient amount of sample material to be pipetted.The customer may have ordered the sample reruns by 1:10 automatic dilution.If an automatic dilution with a factor is requested on the instrument for iga, the pre-dilution of the test is cancelled, resulting in an increased concentration.The investigation determined the event was due to pre-analytical handling issues and a customer handling error during repeat testing in dilution mode.

Brand Name
IGA GEN.2, COBAS C503
Common Device Name
IMMUNOGLOBULIN A
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12297557
Report Number1823260-2021-02316
Device Sequence Number14610792
Product Code CZP
UDI-Device Identifier07613336121313
UDI-Public07613336121313
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number08057885190
Device Lot Number49318101
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXAMETHASONE
Patient Age63 YR